Hi and welcome, RLG! I've been on Lantus for about the same amount of time. I have had some difficulties w/ this insulin, but seem to have gotten them worked out for the time being. I take it 2x a day instead of one, and I take a few units on NPH before bed to get my fasting down closer to 100. The Lantus just wouldn't do it, and taking more just caused me to have lows during the day.
Is there any chance you injected into a muscle rather than sub-q? Is it possible there was any mixing between the two insulins? You have to keep them completely separate.
There have been others here who have had problems w/ Lantus and have gone back to NPH or U or whatever. Before you give up on Lantus, ask your doc about what I'm doing. It's rare, so your doc may not be familiar w/ the way I'm doing things, but it works for me.
There's plenty of others here to offer advice and experiences. I hope you find the info and support you're looking for, and make some new friends, too!
Take care of yourself,